MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPL20012X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sprinter legend rx ptca balloon catheter was used to treat a moderately tortuosity and calcified lesion exhibiting 90% stenosis in the proximal ramus.The device was inspected with no issues noted.Negative prep was performed.The lesion was not pre dilated.The device did not pass through a previously deployed stent.Resistance was encountered.Excessive force was not used during delivery.It was reported that there was calcium present proximal to the target lesion that the balloon got hung up on.The balloon had to be manipulated to pass the calcified segment.It was reported that the balloon never inflated and ruptured immediately.Contrast was visible distal to the distal markerband.The procedure was completed using another 2.0x12 mm sprinter balloon.The patient was reported as alive with no injury.
 
Additional Manufacturer Narrative
Device evaluation summary: the balloon folds were intact.Blood was visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, liquid was observed exiting the balloon distal cone.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a radial tear on the balloon distal cone material.The balloon material was smooth and straight.There was no other damage evident to the remainder of the device.Image review: images show multiple lesions, in the lad and the ramus vessel.Images show pre dilation of the lesion in the ramus vessel.Further pre dilations in the proximal vessel are performed.Images show the vessel following pre dilation.A stent is delivered to the lesion and deployed.A second stent is delivered to the left main and deployed.Post dilation of the stent is performed.An image shows the treated vessels and the procedure is completed.There were no images showing the reported difficulty delivering the balloon or the reported balloon burst.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The sprinter legend rx ptca balloon catheter was intended to be used to pre-dilate the lesion.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8783942
Report Number9612164-2019-02826
Device Sequence Number2338757
Product Code LOX
UDI-Device Identifier00613994902153
UDI-Public00613994902153
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Catalogue NumberSPL20012X
Device Lot Number214010760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/19/2019
09/10/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/13/2019
09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight74